Minnesota, 2013Winter Storm in Minnesota, April 9 to 11, 2013
April 9 to 11, 2013 · NWS MPX · 42 events in 42 counties and zones
A large and long duration snow event developed across the Rockies on April 8th, and spread north-northeast across the Plains, and into the Upper Midwest for three days. The first bands of snow, sleet and rain developed across southwest Minnesota the early morning of Tuesday, April 9th, and spread a large area of mainly sleet and rain across southwest, and into southern Minnesota.
Every event with a place to put it; 42 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 42
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large and long duration snow event developed across the Rockies on April 8th, and spread north-northeast across the Plains, and into the Upper Midwest for three days. The first bands of snow, sleet and rain developed across southwest Minnesota the early morning of Tuesday, April 9th, and spread a large area of mainly sleet and rain across southwest, and into southern Minnesota. Some areas of southwest Minnesota received over 3 inches of snow southwest of Redwood Falls. Elsewhere, amounts were around a trace, up to an inch across the southwest, and west central parts of Minnesota. This area of precipitation moved eastward across southern Minnesota and ended by the afternoon.
A second wave of snow, sleet and rain, including some thunderstorms, moved across southern Minnesota during the evening of Tuesday, April 9th. On the northern edge of the precipitation bands, a few inches of snow fell across the southern portion of the Twin Cities Metro area, and eastward into west central Wisconsin. This area moved quickly eastward across the western Great Lakes by early Wednesday morning, April 10th.
The main winter storm event occurred late Wednesday evening, and continued through Thursday morning. Most of the heavy snowfall ended before noon Thursday, with lingering light snow and flurries during the afternoon. During the morning of Thursday, thunder snow developed along the leading edge of an intense jet streak which enhanced the the lift and created snow bands of 1-3 inches per hour. Some areas of east central and central Minnesota received between 6 to 8 inches of snow in less than 4 hours. There were also areas of heavy sleet and freezing rain that occurred briefly Thursday morning across far east central Minnesota and west central Wisconsin, which kept snowfall amounts lower.
The Minneapolis light rail was halted for several hours due to significant ice that accumulated on the rail lines. This had not happened in the 8 years that the rail service had been running.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Apr 9, 3:14 AM CST, 2 hours 46 minutes earlier.
Area forecast discussion, Apr 9, 3:14 AM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
414 AM CDT TUE APR 9 2013
.SHORT TERM...(TODAY THROUGH TONIGHT)
SIGNIFICANT SPRING SYSTEM IN FULL SWING ACROSS THE MID SECTION OF
THE COUNTRY THIS MORNING AND WILL MAKE FOR AN INCREDIBLY COMPLEX
WEATHER SCENARIO TODAY AND TONIGHT.
WATER VAPOR IMAGERY THIS MORNING SHOWS A MATURE AND DEEP LOW OVER
THE FOUR CORNERS AREA. EAST OF THIS UPPER TROUGH...A DEEP LEE
CYCLONE THAT WAS SUB 995 MB WAS EXITING SE COLORADO. WITH A 1035 MB
HIGH WORKING SOUTH OUT OF ALBERTA...A STRONG ARCTIC FRONT WAS TAKING
SHAPE FROM THE SFC LOW NORTHEAST TO JUST SOUTH OF THE I-80 CORRIDOR
IN IOWA. NORTH OF THIS BOUNDARY...THERE IS STRONG UPPER DIFFLUENCE
ACROSS SODAK/NEB/IA AS THE NORTHERN PLAINS SITS AN INCREASINGLY
COUPLED JET REGION BETWEEN A ZONAL JET SITUATED ALONG THE 49TH
PARALLEL FROM NODAK ON EAST AND A SW JET STREAK THAT IS CURRENTLY
ROUNDING THE BASE OF THE WESTERN TROUGH. THIS UPPER DIFFLUENCE IS
BEING AIDED BY A 40-50 KT LLJ THAT IS RUNNING UP INTO THE FRONTAL
REGION.
FOR TODAY...THE RAP SHOWS THIS LLJ WEAKENING THIS MORNING AS IT
SLIDES EAST. OVER THE MPX AREA...WE WILL BE SEEING A STRONG ERLY
COLD CONVEYOR BELT STRENGTHENING DURING THE DAY TODAY. THIS WILL
KEEP THE THUNDER ACROSS NEB/IA MAINLY SOUTH OF US...BUT PRECIP
SHIELD ASSOCIATED WITH COUPLED JET STRUCTURE WILL PUSH AN AREA OF
PRECIP INTO SW MN SHORTLY THAT WILL LIFT E/NE UP TO AT LEAST THE
I-94 CORRIDOR THIS MORNING. MAIN QUESTION FOR TODAY WAS HOW FAR
NORTH DOES THE PRECIP MAKE IT...AS NNE LOW LEVEL FLOW WILL BE
ADVECTING SOME DRIER AIR IN THAT WILL LEAD TO A SHARP CUT OFF IN
PRECIP ACROSS CENTRAL MN/NW WI. WITH THE ERLY LLJ ASSOCIATED WITH
THE COLD CONVEYOR BELT REMAINING PARKED OVER THE AREA THROUGH
TONIGHT /AND REALLY IT WILL BE WITH US ALL THE WAY INTO
THURSDAY/...WILL SEE SEVERAL ROUNDS OF PRECIP MOVE ACROSS THE
AREA...WITH A RATHER WET SHORT TERM PERIOD EXPECTED.
BIGGER PROBLEM THOUGH IN THE SHORT TERM IS WHAT HAPPENS WITH P-TYPE
THROUGH TONIGHT. WITH THE COLD CONVEYOR BELT DEVELOPING TODAY...WILL
SEE STRONG CAA COMMENCE BELOW 800 MB...WHICH WILL START COOLING THIS
LAYER TO BELOW FREEZING TODAY INTO TONIGHT. HOWEVER...AS THIS IS
GOING ON FORECAST SOUNDINGS FROM THE RAP/NAM/GFS..SHOW WAA IN THE
H8-H7 LAYER RESULTING IS A RATHER STUBBORN MELTING LAYER SETTING UP
THERE. THE BIG QUESTION FOR THE SHORT TERM...IS HOW QUICKLY DOES
THIS WARM NOSE BREAK DOWN. WHEN THIS WARM NOSE IS IN PLACE...SHOULD
SEE A WINTRY MIX THAT IS DOMINATED BY SLEET...WITH SOME FZRA OR RA
DEPENDING ON SFC TEMPS. THE REASON FOR SLEET BEING THE DOMINATE
P-TYPE WHEN THE MELTING LAYER IS PRESENT IS THAT THE FREEZING LAYER
BELOW IT LOOKS TO BE NEARLY 5K FT DEEP...WITH A MIN TEMP AROUND
-5C...BOTH MORE THAN ADEQUATE TO CREATE MAINLY SLEET. ONCE THIS WARM
NOSE COOLS BELOW FREEZING...ITS OFF TO A HEAVY WET SNOW. THE ECMWF
CONTINUES TO BE THE SLOWEST IN BREAKING DOWN THIS WARM LAYER
/RESULTING IN THE LEAST AMOUNT OF SNOW/...WHILE THE GFS/NAM ARE
SIMILAR AND CONVERT THINGS TO SNOW CONSIDERABLY FASTER...SETTING UP
THE POTENTIAL FOR SOME SNOWFALL AMOUNTS GREATER THAN A
FOOT...ESPECIALLY IN WRN MN. IN THE GRIDS...TRIED BLENDING BETWEEN
THE ECMWF AND NCEP MODELS AS MUCH AS POSSIBLE...BUT CERTAINLY THINK
MORE REFINEMENTS WILL BE NEEDED GOING FORWARD.
AS FOR HEADLINES...UPGRADED PART OF THE WATCH TO A WARNING...
INCLUDING THE TWIN CITIES METRO...GIVEN THE POTENTIAL FOR THE
PL/FZRA MIX TONIGHT...FOLLOWED BY THE POTENTIAL FOR 6-8+ INCHES OF
SNOW TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. CONVERTED NRN TIER OF
COUNTIES TO AN ADVY SINCE THERE ARE QUESTIONS AS TO JUST HOW MUCH
PRECIPITATION REACHES THAT FAR NORTH. ALSO ADDED A COUPLE ROWS OF
BUFFER COUNTIES TO THE ADVY SOUTH OF THE WARNING...WITH MORE RAIN
ISSUES EXPECTED HERE. ALSO EXTENDED THAT ADVY ACROSS THE WI
COUNTIES...MAINLY FOR THE PL/FZRA THREAT TONIGHT. WITH THE SLOWNESS
OF THE ECMWF WITH BREAKING DOWN THE WARM NOSE ACROSS ERN AREAS...DID
NOT FEEL CONFIDENT WITH EXTENDING A WARNING INTO WI...THOUGH IF IT
IS LOOKING LIKE THE NAM/GFS SOLN WILL WIN OUT...THEN THE WI ADVY
COULD EASILY BE UPGRADED TO A WARNING.
.LONG TERM...(WEDNESDAY THROUGH TUESDAY)
BY WEDNESDAY MORNING...VERY DEEP 50H LONG WAVE TROUGH DIGGING DEEP
INTO THE CENTRAL PORTION OF OLD MEXICO. MID LEVEL LOW PRESSURE
FORMS OVER NE AND CENTRAL SODAK. BY WED/18Z MID LEVEL LOW
DEEPENS...WHILE SURFACE CYCLONE CONTINUES TO EJECT OUT FROM UNDER
THE 50H TROF INTO CENTRAL MO. LAST SLIVER OF -RA/-FZRA/IP OVER FAR
SE CWA FINALLY TRANSITIONS TO ALL SNOW BY LATE MORNING ON WED. USED
BUFKIT SOUNDING FOR TIMING OF SAME. REMAINDER OF PCPN ASSOCIATED
WITH STORM SYSTEM WILL BE SNOW. NAM CONTINUES TO GENERATE THE
HEALTHIEST AMOUNT OF QPF...WHEREAS EUROPEAN IS TRENDING TOWARD
THE LOWER END OF THE SPECTRUM. HAVE GRAVITATED TOWARD THE MIDDLE
GROUND...WITH A COMBO MOISTURE CONTENT SOMEWHERE BETWEEN THE GFS40
AND EUROPEAN. BEST 600MB DENDRITIC GROWTH VALUES BEGIN TO KICK
IN ACROSS WEST CENTRAL MN BY WEDNESDAY MORNING...AND REMAIN OVER
THIS REGION FOR BULK OF THE EVENT...FINALLY REACHING SOUTH CENTRAL
AND EAST CENTRAL MN BY EARLY THU AFTN.
WITH THAT SAID TOTAL FORECASTED SNOWFALL FOR THE EVENT RANGES FROM
ABOUT 5 INCHES NORTH OF A LINE FROM ALEXANDRIA TO RICE LAKE WI. MUCH
OF THE REMAINDER OF THE CWA WILL INCUR BETWEEN 6 AND 10 INCHES OF
SNOW...WITH HEAVIEST AMOUNTS ANTICIPATED OVER SWIFT
...CHIPPEWA...LAC QUI PARLE AND YELLOW MEDICINE COUNTIES. OF COURSE
WITH BANDING EFFECTS SCATTERED SNOWFALL AMOUNTS NEAR 8 INCHES SHOULD
ALSO BE EXPECTED OVER PORTIONS OF WEST CENTRAL WISCONSIN. ALTHOUGH
HEAVY WATER CONTENT SNOWFALL WILL OCCUR ...MODERATE NORTHEASTERLY
FLOW WED AFTN INTO EARLY WED EVE COULD GENERATE SOME OCNL LOW END
DRIFTING. CLOSED 50H LOW WILL FINALLY EXIT WESTERN WI ON FRIDAY
MORNING. MAINLY FLURRY OR SNOW SHOWER ACTIVITY EXPECTED TO ITS
IMMEDIATE LEE ON FRIDAY MORNING.
ZONAL FLOW KICKS IN ACROSS MUCH OF NORTHERN US ON FRIDAY NIGHT
AND CONTINUES INTO THE WEEKEND. THIS WILL UNDOUBTEDLY ALMOST
GUARANTEE AT LEAST MOSTLY CLOUDY CONDITIONS ACROSS THE REGION
INTO MONDAY. ZONAL FLOW WILL ALSO USHER IN A NEW HYBRID EARLY
SPRING STORM SYSTEM BY SATURDAY NIGHT. FORTUNATELY FOR FLOODING
CONCERNS THIS SYSTEM WILL NOT PRODUCE AS MUCH MOISTURE NOR
LAST AS LONG AS THE MID WEEK SYSTEM. IT ALSO APPEARS AT THIS
JUNCTURE THAT ENOUGH WARM AIR WILL BE IN PLACE TO GENERATE
MORE OF A RAIN/SNOW OR RAIN EVENT AS BULK OF STORM SYSTEM
VACATES REGION BY MONDAY MORNING. AFTER THAT ANOTHER LONG
WAVE TROUGH WILL DIG ACROSS THE PACIFIC NORTHWEST INTO NEXT
WEDNESDAY. TEMPERATURES WILL REMAIN ROUGHLY 10 DEGREES BELOW
NORMAL THROUGH MUCH OF THE NEXT 7 DAYS.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1159 PM CDT MON APR 8 2013
TRICKY FORECAST WITH RESPECT TO PRECIPITATION TYPES...BUT
CONFIDENCE IS HIGH IN A PROLONGED PERIOD OF LOW-END MVFR TO IFR
CONDITIONS ACROSS ALL TAF SITES LATE TONIGHT THROUGH WEDNESDAY
MORNING...AND EVEN BEYOND. SLOW LUMBERING LOW PRESSURE SYSTEM
COMING OUT OF THE FOUR CORNERS REGION WILL SPREAD A LARGE SWATH OF
MOISTURE ACROSS THE REGION OVERNIGHT. PRECIPITATION WILL COME
MOSTLY IN THE FORM OF RAIN FOR EASTERN-SOUTHERN MN INTO WESTERN
WI...BUT WESTERN MN WILL SEE A MIX OF WINTRY PRECIP TYPES THROUGH
THE DAY TDA. KAXN HAS A BEST SHOT AT PROLONGED PERIODS OF -SN
WHILE KSTC WILL SEE THE MOST MIXED PRECIP IN THIS TAF CYCLE. THE
REMAINING TAF SITES WILL REMAIN PRIMARILY AS RAIN...LGT TO MOD
INTENSITY. MORE OF A RAPL/RASN MIXTURE WILL DEVELOP LATE TUES EVE
THRU WED MRNG. HAVE KEPT CIGS FAIRLY LOW...MOSTLY IN THE IFR
RANGE...WHILE VSBY ARE NOT EXPECTED TO BE LOWER THAN 2SM...THOUGH
WHERE -SN OCCURS VSBY CAN EASILY BE LOWER. WINDS WILL REMAIN
STRONG OUT OF THE NE...WHICH MAY CAUSE ADDITIONAL VSBY ISSUES IF
-SN IS THE PREDOMINANT PRECIP TYPE.
KMSP...CIGS HAVE RISEN TO OVC024 SO HAVE INITIALIZED AS SUCH IN
THE 09/06Z TAF. HOWEVER...AS ADDITIONAL LOW LEVEL MOISTURE IS
ADVECTED INTO THE REGION IN ADVANCE OF THE LARGE LOW PRES
SYSTEM...CIGS ARE EXPECTED TO LOWER UNDER THE 1700 FT THRESHOLD
OVERNIGHT AND REMAIN THERE THROUGH THE MORNING PUSH. PRECIP LOOKS
TO MOVE IN ARND DAYBREAK...BUT IS EXPECTED TO BE ALL LIQUID.
PERIODS OF MOD RAIN ARE EXPECTED MID-LATE MRNG...THEN TAPER OFF
LATE IN THE DAY. AS COLDER AIR WORKS INTO THE REGION...A WINTRY
MIX OF PRECIP IS EXPECTED LATE TNGT THRU WED MRNG WITH CEILINGS
BOUNCING BETWEEN LOW-END MVFR AND IFR RANGES. WINDS TO REMAIN FROM
030-050 IN THE 15G25KT AREA.
/OUTLOOK FOR KMSP/
WED...IFR CIGS/MVFR VSBYS WITH SN BR. NE WIND 15G25 KTS.
THU...MVFR OR LOWER CIGS/VIS WITH SN. NE WIND 20G30 KTS.
FRI...VFR OR BECOMING VFR IN THE MORNING NW WIND 5 TO 10 KTS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 1 PM CDT
THURSDAY FOR MNZ041>045-050-074>077-082>085.
WINTER STORM WARNING UNTIL 1 PM CDT THURSDAY FOR MNZ047>049-
054>058-064-065-073.
WINTER STORM WARNING FROM 7 PM THIS EVENING TO 1 PM CDT THURSDAY
FOR MNZ051>053-059>063-066>070.
WINTER WEATHER ADVISORY FROM 1 AM WEDNESDAY TO 7 PM CDT THURSDAY
FOR MNZ078.
WI...WINTER WEATHER ADVISORY FROM 1 AM WEDNESDAY TO 7 PM CDT THURSDAY
FOR WIZ014>016-023>028.
&&
SHORT TERM...MPG
LONG TERM...AZ
AVIATION...JCHazardous weather outlook, Apr 9, 4:19 AM CST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
519 AM CDT TUE APR 9 2013
MNZ041>045-047>051-054>059-064-065-073-101030-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
WRIGHT-YELLOW MEDICINE-RENVILLE-REDWOOD-
519 AM CDT TUE APR 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST
CENTRAL MINNESOTA.
.DAY ONE...TODAY AND TONIGHT
MIXED PRECIPITATION WILL DEVELOP THIS MORNING ACROSS MUCH OF
WEST CENTRAL AND SOUTHWESTERN MINNESOTA. MIXED PRECIPITATION WILL
CHANGEOVER TO ALL SNOW BY LATE THIS MORNING MAINLY NORTHWEST
OF A MONTEVIDEO TO LITTLE FALLS LINE. THE REMAINDER OF THE
REGION WILL OBSERVE A COMBINATION OF FREEZING RAIN...SNOW
AND OR ICE PELLETS THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A CHANGEOVER TO ALL SNOW WILL OCCUR ON WEDNESDAY MORNING OVER
THE REMAINDER OF THE REGION. TOTAL SNOWFALL AMOUNTS INTO EARLY
FRIDAY WILL VARY BETWEEN 5 AND 10 INCHES ACROSS THE REGION.
MINOR RISES IN RIVERS AND STREAMS ARE POSSIBLE ACROSS MUCH OF THE
AREA THIS WEEK AS SEVERAL WEATHER SYSTEMS MOVE THROUGH THE
AREA.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
MNZ052-053-060>063-066>070-074>078-082>085-091>093-WIZ014>016-
023>028-101030-
ISANTI-CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-
CARVER-SCOTT-DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-
BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-
RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
519 AM CDT TUE APR 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL
WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS MAY OCCUR ACROSS FAR SOUTH MINNESOTA THIS
MORNING. MIXED PRECIPITATION WILL DEVELOP ACROSS MUCH OF THE
SOUTHERN HALF OF MINNESOTA BY THE EARLY AFTERNOON HOURS. LIGHT
RAIN WILL BE OBSERVED OVER WEST CENTRAL WISCONSIN INTO SOUTH
CENTRAL MINNESOTA INTO THE MID AFTERNOON...AND THEN TRANSITION
TO A MIXED PRECIPITATION SCENARIO DURING THE OVERNIGHT. A MIXTURE
OF FREEZING RAIN...SLEET AND SNOW WILL OCCUR OVER THESE AREAS.
SNOWFALL AMOUNTS WILL GENERALLY RANGE IN THE FEW TENTHS OF AN
INCH RANGE...WITH UP TO A TENTH OF ICE ACCUMULATION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A CHANGEOVER TO ALL SNOW WILL OCCUR BY LATE WEDNESDAY MORNING OVER
ALL OF WEST CENTRAL WISCONSIN...SOUTH CENTRAL AND EAST CENTRAL
MINNESOTA. TOTAL SNOWFALL AMOUNTS AMOUNTS INTO EARLY FRIDAY WILL VARY
BETWEEN 5 AND 8 INCHES ACROSS THE REGION...WITH HEAVIEST AMOUNTS
EXPECTED OVER WEST CENTRAL WISCONSIN AND GOODHUE COUNTY.
MINOR RISES IN RIVERS AND STREAMS ARE POSSIBLE ACROSS MUCH OF THE
AREA THIS WEEK AS SEVERAL WEATHER SYSTEMS MOVE THROUGH THE
AREA.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Winter Storm, Redwood
- When
- April 9, 6:00 AM CST to April 11, 12:00 PM CST
- Where
- Redwood forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.404, -95.254 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 10 to 13 inches across the county.
Winter Storm, Brown
- When
- April 9, 6:00 AM CST to April 11, 12:00 PM CST
- Where
- Brown forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.242, -94.727 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 8 to 12 inches across the county.
Winter Storm, Yellow Medicine
- When
- April 9, 6:00 AM CST to April 11, 12:00 PM CST
- Where
- Yellow Medicine forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.716, -95.868 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 6 to 12 inches across the county.
Winter Storm, Sibley
- When
- April 9, 9:00 PM CST to April 11, 12:00 PM CST
- Where
- Sibley forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.580, -94.232 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 8 to 11 inches across the county.
Winter Storm, McLeod
- When
- April 9, 9:00 PM CST to April 11, 12:00 PM CST
- Where
- McLeod forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.824, -94.272 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 8 to 11 inches across the county.
Winter Storm, Renville
- When
- April 9, 9:00 PM CST to April 11, 12:00 PM CST
- Where
- Renville forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.727, -94.947 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 10 to 13 inches across the county.
Winter Storm, Carver
- When
- April 10, 12:00 AM CST to April 11, 12:00 PM CST
- Where
- Carver forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.821, -93.803 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 6 to 8 inches across the county.
Winter Storm, Dakota
- When
- April 10, 12:00 AM CST to April 11, 12:00 PM CST
- Where
- Dakota forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.672, -93.065 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 5 to 7 inches across the county, along with sleet and freezing rain accumulations up to a tenth of an inch.
Winter Storm, Hennepin
- When
- April 10, 12:00 AM CST to April 11, 12:00 PM CST
- Where
- Hennepin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.005, -93.477 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 6 to 8 inches across the county.
Winter Storm, Ramsey
- When
- April 10, 12:00 AM CST to April 11, 12:00 PM CST
- Where
- Ramsey forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.017, -93.100 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 5 to 7 inches across the county, along with sleet and freezing rain accumulations up to a tenth of an inch.
Winter Storm, Scott
- When
- April 10, 12:00 AM CST to April 11, 12:00 PM CST
- Where
- Scott forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.649, -93.536 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 6 to 8 inches across the county.
Winter Storm, Washington
- When
- April 10, 12:00 AM CST to April 11, 12:00 PM CST
- Where
- Washington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.039, -92.884 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 5 to 7 inches across the county, along with sleet and freezing rain accumulations up to a tenth of an inch.
Winter Storm, Blue Earth
- When
- April 11, 12:00 AM CST to 12:00 PM CST
- Where
- Blue Earth forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.035, -94.067 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 6 to 8 inches across the northern part of the county, along with sleet and freezing rain accumulations up to a quarter of an inch.
Winter Storm, Chippewa
- When
- April 11, 12:00 AM CST to 12:00 PM CST
- Where
- Chippewa forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.022, -95.567 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 8 to 12 inches across the county.
Winter Storm, Faribault
- When
- April 11, 12:00 AM CST to 12:00 PM CST
- Where
- Faribault forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.674, -93.948 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 5 to 7 inches across the county, along with sleet and freezing rain accumulations up to a tenth of an inch.
Winter Storm, Freeborn
- When
- April 11, 12:00 AM CST to 12:00 PM CST
- Where
- Freeborn forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.674, -93.349 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 2 to 5 inches across the county, along with sleet and freezing rain accumulations up to a quarter of an inch.
Winter Storm, Le Sueur
- When
- April 11, 12:00 AM CST to 12:00 PM CST
- Where
- Le Sueur forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.371, -93.730 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 6 to 8 inches across the county.
Winter Storm, Martin
- When
- April 11, 12:00 AM CST to 12:00 PM CST
- Where
- Martin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.674, -94.551 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 5 to 7 inches across the county, along with sleet and freezing rain accumulations up to a tenth of an inch.
Winter Storm, Nicollet
- When
- April 11, 12:00 AM CST to 12:00 PM CST
- Where
- Nicollet forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.350, -94.247 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 8 to 12 inches across the county.
Winter Storm, Rice
- When
- April 11, 12:00 AM CST to 12:00 PM CST
- Where
- Rice forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.354, -93.297 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 5 to 7 inches across the county, along with sleet and freezing rain accumulations up to a quarter of an inch.
Winter Storm, Steele
- When
- April 11, 12:00 AM CST to 12:00 PM CST
- Where
- Steele forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.022, -93.226 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 3 to 6 inches across the county, along with sleet and freezing rain accumulations up to a quarter of an inch.
Winter Storm, Waseca
- When
- April 11, 12:00 AM CST to 12:00 PM CST
- Where
- Waseca forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.022, -93.587 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 5 to 7 inches across the county, along with sleet and freezing rain accumulations up to a tenth of an inch.
Winter Storm, Watonwan
- When
- April 11, 12:00 AM CST to 12:00 PM CST
- Where
- Watonwan forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.978, -94.614 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 6 to 10 inches across the county.
Winter Storm, Anoka
- When
- April 11, 3:00 AM CST to 12:00 PM CST
- Where
- Anoka forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.273, -93.246 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 5 to 7 inches across the county.
Winter Storm, Benton
- When
- April 11, 3:00 AM CST to 12:00 PM CST
- Where
- Benton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.699, -93.999 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 8 to 10 inches across the county.
Winter Storm, Chisago
- When
- April 11, 3:00 AM CST to 12:00 PM CST
- Where
- Chisago forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.503, -92.908 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 5 to 7 inches across the county.
Winter Storm, Goodhue
- When
- April 11, 3:00 AM CST to 12:00 PM CST
- Where
- Goodhue forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.410, -92.723 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 2 to 5 inches across the county, along with sleet and freezing rain accumulations up to a quarter of an inch.
Winter Storm, Kandiyohi
- When
- April 11, 3:00 AM CST to 12:00 PM CST
- Where
- Kandiyohi forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.152, -95.005 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 8 to 10 inches across the county.
Winter Storm, Lac Qui Parle
- When
- April 11, 3:00 AM CST to 12:00 PM CST
- Where
- Lac Qui Parle forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.996, -96.173 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 8 to 10 inches across the county.
Winter Storm, Meeker
- When
- April 11, 3:00 AM CST to 12:00 PM CST
- Where
- Meeker forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.123, -94.527 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 8 to 10 inches across the county.
Winter Storm, Pope
- When
- April 11, 3:00 AM CST to 12:00 PM CST
- Where
- Pope forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.586, -95.444 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 6 to 8 inches across the county.
Winter Storm, Sherburne
- When
- April 11, 3:00 AM CST to 12:00 PM CST
- Where
- Sherburne forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.444, -93.775 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 6 to 10 inches across the county.
Winter Storm, Stearns
- When
- April 11, 3:00 AM CST to 12:00 PM CST
- Where
- Stearns forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.552, -94.613 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 6 to 10 inches across the county.
Winter Storm, Wright
- When
- April 11, 3:00 AM CST to 12:00 PM CST
- Where
- Wright forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.174, -93.963 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 6 to 10 inches across the county.
Winter Storm, Douglas
- When
- April 11, 6:00 AM CST to 12:00 PM CST
- Where
- Douglas forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.934, -95.453 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 4 to 7 inches across the county.
Winter Storm, Isanti
- When
- April 11, 6:00 AM CST to 12:00 PM CST
- Where
- Isanti forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.562, -93.295 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 5 to 7 inches across the county.
Winter Storm, Kanabec
- When
- April 11, 6:00 AM CST to 12:00 PM CST
- Where
- Kanabec forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.945, -93.293 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 5 to 7 inches across the county.
Winter Storm, Mille Lacs
- When
- April 11, 6:00 AM CST to 12:00 PM CST
- Where
- Mille Lacs forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.938, -93.630 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 5 to 7 inches across the county.
Winter Storm, Morrison
- When
- April 11, 6:00 AM CST to 12:00 PM CST
- Where
- Morrison forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.013, -94.268 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 6 to 8 inches across the county.
Winter Storm, Stevens
- When
- April 11, 6:00 AM CST to 12:00 PM CST
- Where
- Stevens forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.586, -96.000 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 8 to 10 inches across the county.
Winter Storm, Swift
- When
- April 11, 6:00 AM CST to 12:00 PM CST
- Where
- Swift forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.283, -95.681 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 8 to 10 inches across the county.
Winter Storm, Todd
- When
- April 11, 6:00 AM CST to 12:00 PM CST
- Where
- Todd forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.071, -94.898 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 5 to 8 inches across the county.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in South Dakota, April 9 to 11, 2013$80 million · 24 events
- Winter Storm in Minnesota, April 9 to 11, 2013$71 million · 8 events
- Winter Storm and Winter Weather in Iowa, April 9 to 11, 2013$55 million · 11 events
- Flooding and Hail in Wisconsin, April 9 to 21, 2013$170,000 · 1 in hail · 16 events
- Hail and Damaging Winds in Iowa, April 9 to 10, 2013$142,000 · 2 in hail · 18 events
- Hail in Kansas, April 9, 2013$300,000 · 1.5 in hail · 2 events
- Winter Storm in Nebraska, April 9 to 10, 2013$150,000 · 16 events
- Hail in Texas, April 9, 2013$44,000 · 2.5 in hail · 8 events
- Winter Storm and Hail in Nebraska, April 9 to 11, 20132.5 in hail · 31 events
- Lightning Strikes in Wisconsin, April 9 to 10, 2013$35,000 · 3 events
- Hail in Kansas, April 9, 20131.75 in hail · 26 events
- Hail in Kansas, April 9, 20131.75 in hail · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 433809, 433810, 433811, 433825, 433826, 433828, 433819, 433820, 433821, 433827, 433829, 433830, 433843, 433844, 433846, 433849, 433855, 433856, 433860, 433862, 433865, 433869, 433870, 433841, 433842, 433845, 433850, 433853, 433854, 433857, 433861, 433863, 433864, 433871, 433848, 433851, 433852, 433858, 433859, 433866, and more.